Potassium Level

Potassium is an essential mineral in your body, which is required for the proper functioning of nerves and muscles. The average potassium level is between 3.6 and 5.2 mmol/L. High potassium level is seen in kidney failure, dehydration, diabetes, and internal bleeding.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What causes nonspecific ST abnormality?

Query: Hello doctor, I was in ER the other day with tachycardia that started about 20 to 30 minutes after eating. It nearly had the entire day and the next morning I went to the ER. They did some blood work and a chest X-ray and said I was okay and discharged me. The only abnormality on the blood tests was...  Read Full »


Dr. Ritendra Nath Talapatra

Cardiologist

Answer: Hello, Welcome to icliniq.com. I have gone through the attachments (attachment removed to protect patient identity) First of all, your ECG (echocardiogram) looks normal to me. But the symptoms you are having may be due to some inherited arrhythmia syndrome or channelopathy. If your symptoms per...  Read Full »

Are my blood and urine reports showing any abnormality?

Query: Hello doctor, Based on the health check reports attached, please confirm if any of the parameters are our side range which needs to be monitored, especially the ones marked as L or H (RDW, total blood count, lymphocytes, indirect bilirubin, potassium serum, etc). This is for a 33-year-old female.  Read Full »


Dr. Magesh T

General Medicine Physician, Internal Medicine Physician, Family Physician

Answer: Hi, Welcome to iclinq.com. I just went through your blood reports and urine protein examination in blood reports (attachment removed to protect patient identity). Your hemoglobin level seems to be normal 12.5 also and then other components like white blood cells, red blood cells platelets all are wi...  Read Full »

Is there any medicine to treat cramps in legs and hands?

Query: Hello doctor, My mother is 80 years old. Height 5", weight 40 Kg. No history of sugar or BP. The respiratory system is normal. Diet is normal, two or three chapatis. She is suffering from cramp in legs and hands for the last one year. She is advised for Methylcobalamin 1500 OD with Becozinc multivi...  Read Full »


Dr. Magesh T

General Medicine Physician, Internal Medicine Physician, Family Physician

Answer: Hi, Welcome to icliniq.com. I read about your mother's complaint. I would advise you to have a basic blood investigation to look for serum potassium level. If potassium is low, she will need extra potassium in her diet like tender coconut water and other dietary supplementation. You will also requir...  Read Full »

I have PVC after starting Methadone. Will beta blockers help?

Query: Hi doctor, I am a 35 year old male, and I am currently on Methadone for chronic pain. I currently have PVC, and my last EKG showed a long QT (over 500 ms). The doctor recommended that I take Magnesium and Potassium supplements as he believes that Methadone may be reducing my magnesium and potassium ...  Read Full »


Dr. Isaac Gana

Cardiologist

Answer: Hello, Welcome to icliniq.com. I have gone through your explanation in detail, and I understand your worries. Long QT syndrome can predispose you to a fatal arrhythmia known as torsades de pointes. In your case, I will strongly advise you to commence treatment with a beta blocker. This is a saf...  Read Full »

What could be the cause of ventricular fibrillation?

Query: Hello doctor, My 29 year old brother had a pacemaker placed three years ago after survival from a sudden cardiac arrest. Doctors found the cause of the cardiac arrest to be a ventricular fibrillation. Last week was the first time he received a shock from his pacemaker, that is, exactly three years...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. Ventricular fibrillation, the commonest cause is coronary artery disease. The other causes are dilated cardiomyopathy or low heart function. What is his ejection fraction? Low ejection fraction due to any reason like coronary artery disease or others can lead to v...  Read Full »

What do you suggest for high 17-OHP in a baby?

Query: Hello doctor, My 4 month old baby was born preterm and detected with high 17-OHP levels. The details are as follows: Baseline level on screening 196 ng/mL. Two other tests showed 20 ng/mL and 10 ng/mL. The recent test showed 5 ng/mL. As per consultation with my doctor, high 17-OHP is due to preterm...  Read Full »


Dr. Deep Dutta

Endocrinologist, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. You have nothing to worry. Current 17-OHP levels are normal (17-hydroxyprogesterone). High levels at birth are commonly seen in preterm children. Please meet an endocrinologist for clinical examination of your child and review back with the reports. Revert back with the r...  Read Full »

Is an ER visit necessary for high creatinine and decreased urine output?

Query: Hello doctor, I had a blood workup done yesterday in preparation for a chemotherapy port removal. My creatinine level was 1.9 mg/dL at that time, and it has been within normal range before that. I had significantly decreased urination the day before but had a lot of sweating the preceding day. I ha...  Read Full »


Dr. Devendra

Urologist

Answer: Hello, Welcome to icliniq.com. The history of diabetes, hypertension and chemotherapy all have contributed to the raised creatinine level. If you have urine output less than 500 ml persistently, then you may need help early. If you develop breathlessness, severe cough, fever or flank p...  Read Full »

What is microcytic normochromic anemia?

Query: Hi doctor, I had a full blood count done and the report mentioned that there were microcytic normochromic cells noted. What does the report mean? Am I anemic or vitamin deficient? What do I do to get better? What are the concerning signs from this report? I do usually feel fatigued and lazy. How can...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. Microcytic RBC (red blood cell) means that the size of the RBC is decreased. Usually, it is seen in iron deficiency anemia. But, your hemoglobin level is within the range. So, anemia is ruled out. Excess stress, anxiety, being overworked, lack of exercise, lack of slee...  Read Full »

Is it safe to take iron supplements for fatigue or can it become toxic?

Query: Hello doctor, I began presenting last fall with some chronic fatigue. The initial blood work showed low iron saturation without anemia. I have attached reports of the same. There were other endocrine-related findings as well. In the course of various endocrine-related treatments and corresponding bl...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. In my opinion, iron supplementation can be stopped because serum iron, TIBC (total iron binding capacity) and hemoglobin levels are within the range. Fatigue can occur in hypothyroidism, or due to anxiety, lack of sleep, exhaustion, stress or lack of exercise. Repeat...  Read Full »

Are my mother's symptoms indicative of a stroke or something serious?

Query: Hi doctor, My 58 years old mother is under treatment for hypothyroidism, hypertension, osteoarthritis of knee joints, and mild anemia. Her hemoglobin is 10.5 to 11.0 g/dL. She is currently on the following medicines, Eltroxin 50 mcg, Olmezest 20 mg, Gemcal D3, Uprise XT, and Folvite. Six months back...  Read Full »


Dr. Shivam Om Mittal

Neurologist

Answer: Hi, Welcome to icliniq.com. Thank you for your question. You have described your mother's symptoms very well. The "reeling in the head and shaking" with change is position or posture is a typical symptom of orthostatic hypotension. There is an easy bedside test that you could also perform. Check blo...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.